MAUDE Adverse Event Report: BAUSCH + LOMB SIL. COATED I/A 45° MILL; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB SIL. COATED I/A 45° MILL; UNIT, PHACOFRAGMENTATION
Model Number 85910ST
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned.A review of the device history record found no deviations or issues detected.The lot was manufactured according to specification.The investigation is ongoing.
 
Event or Problem Description
It was reported by the user facility in the united kingdom that the sleeves are moving and that had caused a poterior capsule rupture.Procedure carried out successfully with no medical intervention required.The patient had a successful procedure and is happy with outcome.
 
Additional Manufacturer Narrative
The product was discarded at the user facility, and the reported problem could not be verified.Thirty-six unopened samples were returned for investigation.Twelve samples were visually inspected, and no issue were found due to the lack of use conditions in a surgical setting.The reported problem could not be duplicated.However, an investigation into the issue determined the root cause to be a manufacturing issue with a lack of a drying/tempering process and automatic mandrel of injection mold being out of specification.An investigation is currently underway to determine the appropriate corrective action.
 
Additional Manufacturer Narrative
Correction to d4 udi from: (b)(4) to: (b)(4).

Brand Name
SIL. COATED I/A 45° MILL
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB GMBH
im schuhmachergewann 4
heidelberg
GM  
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key20139357
Report Number0001920664-2024-00111
Device Sequence Number14228376
Product Code HNN
UDI-Device Identifier24058935000367
UDI-Public(01)24058935000367(17)270214(10)FS24031973
Combination Product (Y/N)N
PMA/510(K) Number
K073023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85910ST
Device Lot NumberFS24031973
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer09/06/2024
10/03/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date09/24/2024
10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown